Forchenal Trekking  

Take a magical journey along the Main Route of central santo and big bay bush.

Forchenal Hiking is the main route used by the villagers of Central North of Santo and Big Bay Bush for the purpose of meeting relatives on family and cultural occasions, mirage, bringing their local products to the market in town, healthcare and much more. The route also leads through to the coast of South Santo and further down to the West Coast and Big Bay.

The trek is both challenging and rewarding, going up and slowly down the mountains with less challenging parts where you get to experience the nature, scenery and wild life. You will venture into the wilderness and villages with very experienced local guides who will point out every animal and bird sighting, and every different sound and smell. All this will be accentuated by the fact that you’re on foot, well away from the beaten tourist trails and far from vehicle engine noise. You will come home feeling you’ve connected with the real Vanuatu and experienced a way of life that has never been changed after hundreds of years.

Trekking Itinerary:

Day 1:

7.00am - You will be picked up at 7.00am at the Unity Shell store in Luganville. Then enjoy a 3 hour ride off the sealed road driving inland of South Santo.

10.00am – Arrival at Sele village then begin trekking to Mire Mire village. It will take 6 hrs maximum of trekking along the bush, enjoying the walk while listening to different sounds from the native birds.

12.00pm – Lunch will be provided along the way. You will have an hour rest under the trees

1.00pm - Continue the walk up the hill through the forest with your tour guide.

3.00pm – Refreshments provided along the way to Mire Mire.  After the refreshments, you will continue trekking to the village.

6.00pm – Arrival at the village. Enjoy the welcome by the villages and be part of the kava ceremony villagers will demonstrate as they welcome you into their village.

Accommodation – sleep in the traditional house in Santo bush. Check into your accommodation, swim and cool yourself off in the river then get ready for dinner.

 

Day 2:

7.00am – Breakfast time.

8.00am – Begin the trekking. You will hike up the hill, walking through the forest to Forchenal Village.  It is a 2 hours walking distance and be entertained by your guide telling the ancient stories.

10.00am – Arrival at Forchenal. You will be welcomed by a custom dance. Then watch the mama’s doing weaving demonstrations and teach you how to weave children's toys out of coconut leaves.

12.00pm - Lunch at the village

1.00pm – The locals will demonstrate how their ancestors used local medicine extracted from the bush leaves and trees. Experience a demonstration of traditional cooking methods then part take with the locals and prepare dinner together.

There aren't any modern shower facilities in this village so be prepared to swim and wash in the river.

5.00pm - Have the chance to drink kava with natives from Santo and be entertained by the bamboo music followed by some kastom songs.

7.00pm - Have dinner

 

DAY 3

7.00am – Have breakfast

8.00am – Guided by your tour guide for a village walk, experience village life and interact with locals.

The tour duration is 1hr30mins, and begins with watching how people in the middle bush of Santo extract custom/traditional salt preparation, custom dressing and fire making.

After the tour, start the hiking to Mire Mire Village. This will take 1hr 45mins of hiking. Upon arrival, the villagers will demonstrate the black palm carving. Carving demonstration is about 1hr 30mins. The black palm carving is used for decorations at home, offices and restaurant and resorts.

Join the locals preparing nalot – a local dish made of cassava and water taro with coconut milk.

4.00pm - Afternoon swim at the river.

Then the farewell ceremony begins by drinking kava together, telling stories and sharing the Nalot together.

9.00pm - About time to sleep.

 

DAY 4

6.30am – Breakfast at Mire Mire Village

7.00am – Depart Mire Mire Village, trek to Sele Village. This will take you approximately 4 hours.

11.00am – Arrive at Sele Village. Refreshments will be provided, followed by lunch. Spend an hour resting while waiting for your transport to arrive.

You can expect to arrive back at your accommodation in Luganville by 5.00pm.

THE END!!!!!!!!!!!!

Please note that price includes return transfers (truck), meals, accommodation, tour guides and potters.

Minimum 2 people - Maximum 10 (However we do have solo options available)